Alert archive / Mississippi / Special Weather Statements in 2025

Special Weather Statement, NWS Jackson, MS

April 23, 2025Newton County, Mississippi

NWS Jackson, MS issued this special weather statement at Apr 23, 2025, 4:03 PM CDT for Newton County, Mississippi. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2025, 4:03 PM CDT (21:03 UTC)
Expired
Apr 23, 2025, 5:00 PM CDT
In force
57 min
Issued by
NWS Jackson, MS
Hail
0.88 in
Wind
50

County Newton County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 88 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2025-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 561 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2025-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
561 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

381 
WWUS84 KJAN 232103
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
403 PM CDT Wed Apr 23 2025
 
MSZ051-052-057-058-232200-
Lauderdale MS-Newton MS-Jasper MS-Clarke MS-
403 PM CDT Wed Apr 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JASPER...NEWTON...
NORTHWESTERN CLARKE AND SOUTHWESTERN LAUDERDALE COUNTIES THROUGH 500
PM CDT...

At 403 PM CDT, Doppler radar was tracking a strong thunderstorm near
Orange, or 15 miles west of Quitman, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor hail damage to vegetation is 
         possible.

This strong thunderstorm will be near...
  Orange, Rose Hill, and Enterprise around 410 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3187 8894 3228 8933 3241 8932 3258 8914
      3258 8905 3217 8861
TIME...MOT...LOC 2103Z 204DEG 15KT 3209 8898 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

$$

86

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Apr 23, 2:43 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 23, 2:43 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
243 PM CDT Wed Apr 23 2025

...New DISCUSSION...

.DISCUSSION...
Issued at 242 PM CDT Wed Apr 23 2025

Tonight and Thursday: Similar to Tuesday afternoon, local radars
were lit up with scattered to numerous coverage of showers and
thunderstorms. The storms are slow moving and have had rainfall
rates in excess of two inches per hour over east Mississippi. The
current activity will see a distinct diurnal trend and slowly
dissipate with the loss of daytime heating. However, convection will
be prolonged this evening over our western zones as activity over
east Texas and western louisiana move into our CWA before
dissipating. This convective activity to our west was being driven
by a shortwave as seen on satellite imagery from northwest Arkansas
through the ArkLaTex and over the northern Gulf. This shortwave is
progged to continue weakening the farther east it tracks. Otherwise,
there will be little change in the sensible weather through Thursday
as compared to today. Tonight patchy fog, some possibly dense in the
areas that receive additional significant rainfall, will develop
towards sunrise along with stratus as our warm moist airmass
persists over the region. This will lead to warmer than normal
morning lows again. Daytime heating will lead to the redevelopment
of at least scattered coverage of mainly afternoon showers and
thunderstorms. Although the potential for severe weather is expected
to remain low, a few storms may produce strong wind gusts, small
hail and locally heavy downpours. Despite the rain chances and
associated cloud cover, temperatures will top out warmer than normal
Thursday afternoon. /22/

Thursday Night through Sunday...

Areas along and north of I-20 will still see lingering scattered
showers and thunderstorms Thursday evening as the weak cold front
continues to stall over portions of northern MS. Areas along and
north of the Hwy 82 corridor could see slightly higher PoPs (with
rain chances around 50%). Elsewhere, areas south of I-20 will be
clear under mostly cloudy skies through Thursday night into early
Friday morning. Showers and storms chances will begin to shift south
across our CWA by daybreak Friday. Similar to the previous day,
limited southerly moisture flow along with afternoon temperatures
forecasted to peak in the mid to upper 80s will allow for several
strong storms to occur. A few isolated severe storms cannot be ruled
out. Any strong/isolated severe storms that do manage to develop
heading into Friday afternoon will be short-lived. With that in
mind, this general pattern of afternoon thunderstorm activity
followed by a transition to scattered evening/nighttime showers will
persist through the weekend.

Rain chances will come to an end Saturday evening as global guidance
shows the aforementioned pushing south across our CWA. Sunday
morning looks to be generally quiet given a little break from the
rain across much of our forecast area. Portions of north, and
northeast MS could see a few scattered showers and storms Sunday
afternoon.

Monday through Next Week Wednesday...

Quiet weather conditions will persist heading into the new work week
as a 1024mb sfc high hovering over the Great Lakes Region shifts
southeastward towards the east CONUS with the associated weak cold
front continuing its southward track towards the Gulf. A shortwave
trough axis over east Texas will being to push eastward across the
southeast CONUS by the mid-week which will help reintroduce shower
and thunderstorm redevelopment across our across our northern
forecast zones including portions of southeast AR and portions of
northeast LA. Scattered showers and storms will start to become
widespread Wednesday afternoon. Rain chances will begin to decrease
in coverage looking ahead into Wednesday evening with low/mid PoP
chances (between 30-40%) mainly for areas along and north of I-20.
Rain chances will continue heading intO Thursday. /CR/

&&

.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Wed Apr 23 2025

TAF sites improved to VFR during the previous hour but scattered
SHRA/TSRA have developed across the south and east. This
convection wl expand through the aftn and result in lower flying
conditions. The SHRA/TSRA wl gradually dissipate this evening and
VFR conditions are expected until after 08Z when MVFR cigs wl
begin developing and lowering to IFR. IFR cigs wl prevail at most
TAF sites until after 15Z and then improve to VFR areawide again
by the end of the TAF period. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       64  83  65  86 /  40  40  20  40
Meridian      62  84  62  86 /  20  40  20  40
Vicksburg     65  83  66  84 /  60  50  20  40
Hattiesburg   65  86  65  87 /  20  30  10  20
Natchez       64  82  66  84 /  70  50  10  40
Greenville    65  80  67  83 /  30  50  30  60
Greenwood     65  82  66  83 /  40  40  30  60

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

22/CR/22

In the hours before

Special weather statement, Apr 23, 2:49 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
249 PM CDT Wed Apr 23 2025

MSZ066-073-074-232045-
Jones MS-Lamar MS-Forrest MS-
249 PM CDT Wed Apr 23 2025

...STRONG THUNDERSTORMS WILL IMPACT FORREST...LAMAR AND JONES
COUNTIES THROUGH 345 PM CDT...

At 248 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms from near Laurel southwestward to Lumberton moving
east at 10 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Hattiesburg, Sunrise, Macedonia, and Petal around 255 PM CDT.

Other locations impacted by this storm include Corinth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3101 8935 3101 8942 3098 8943 3098 8947
      3101 8950 3100 8959 3116 8961 3143 8944
      3143 8940 3149 8940 3181 8920 3182 8894
      3143 8894 3143 8914 3094 8914 3092 8934
TIME...MOT...LOC 1948Z 254DEG 10KT 3128 8925

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

86
Local storm report, Apr 23, 2:59 PM CDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
259 PM CDT Wed Apr 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     Flash Flood      2 W Meridian            32.37N 88.74W
04/23/2025                   Lauderdale         MS   Broadcast Media

            Part of Hwy 19 at College Dr is closed due
            to flooding.

&&

CE
Local storm report, Apr 23, 3:11 PM CDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
311 PM CDT Wed Apr 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     Hail             1 ESE Bigbee Valley     33.24N 88.33W
04/23/2025  M1.00 Inch       Noxubee            MS   Public

&&

CE
Special weather statement, Apr 23, 3:46 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
346 PM CDT Wed Apr 23 2025

LAZ007>009-015-016-023-025-232145-
Tensas LA-Madison LA-Richland LA-Morehouse LA-East Carroll LA-
West Carroll LA-Franklin LA-
346 PM CDT Wed Apr 23 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL MOREHOUSE...SOUTHWESTERN
EAST CARROLL...NORTHWESTERN TENSAS...WESTERN MADISON...RICHLAND...
WEST CARROLL AND FRANKLIN PARISHES THROUGH 445 PM CDT...

At 346 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Sterlington to near Columbia. Movement was east
at 30 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Buckner and Bastrop around 350 PM CDT.
  Collinston around 355 PM CDT.
  Start, Alto, and Liddieville around 400 PM CDT.
  Rayville around 405 PM CDT.
  Oak Ridge, Mer Rouge, Mangham, and Archibald around 410 PM CDT.
  Winnsboro and Baskin around 415 PM CDT.
  Holly Ridge around 425 PM CDT.
  Crowville around 430 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3278 9206 3289 9136 3205 9138 3207 9193
      3209 9187 3216 9189 3217 9198 3220 9197
      3219 9201 3227 9199 3228 9203 3238 9201
      3252 9190 3260 9193 3266 9191 3271 9197
      3271 9204 3269 9205 3270 9205
TIME...MOT...LOC 2046Z 265DEG 27KT 3270 9206 3216 9206

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

CR
Special weather statement, Apr 23, 3:58 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Jackson MS
358 PM CDT Wed Apr 23 2025

MSZ053-054-059-061-062-232200-
Jefferson MS-Copiah MS-Lincoln MS-Franklin MS-Claiborne MS-
358 PM CDT Wed Apr 23 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CLAIBORNE...
NORTHWESTERN LINCOLN...SOUTHEASTERN JEFFERSON...NORTHEASTERN FRANKLIN
AND SOUTHWESTERN COPIAH COUNTIES THROUGH 500 PM CDT...

At 357 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pleasant Hill, or 18 miles northeast of Meadville, moving northeast
at 10 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Union Church, Pleasant Hill, Caseyville, Peyton, Blue Hill, Allen,
Barlow, and Mcbride.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3154 9072 3165 9095 3193 9074 3179 9051
TIME...MOT...LOC 2057Z 219DEG 8KT 3171 9074

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

CR
Special weather statement, Apr 23, 4:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
403 PM CDT Wed Apr 23 2025

MSZ051-052-057-058-232200-
Lauderdale MS-Newton MS-Jasper MS-Clarke MS-
403 PM CDT Wed Apr 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JASPER...NEWTON...
NORTHWESTERN CLARKE AND SOUTHWESTERN LAUDERDALE COUNTIES THROUGH 500
PM CDT...

At 403 PM CDT, Doppler radar was tracking a strong thunderstorm near
Orange, or 15 miles west of Quitman, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Orange, Rose Hill, and Enterprise around 410 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3187 8894 3228 8933 3241 8932 3258 8914
      3258 8905 3217 8861
TIME...MOT...LOC 2103Z 204DEG 15KT 3209 8898

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

86

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:24 PM CDTSpecial Weather StatementJANLawrence, Lincoln66 min
Apr 22, 8:04 PM CDTSpecial Weather StatementJANClaiborne41 min
Apr 22, 8:06 PM CDTSpecial Weather StatementJANAttala, Leake, Neshoba24 min
Apr 22, 10:17 PM CDTSpecial Weather StatementJANLeake58 min
Apr 22, 11:11 PM CDTSpecial Weather StatementJANCarroll49 min
Apr 22, 11:19 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada41 min
Apr 22, 11:30 PM CDTSpecial Weather StatementJANHolmes30 min
Apr 22, 11:55 PM CDTSevere Thunderstorm WarningJANGrenada27 min
Apr 23, 12:32 PM CDTSpecial Weather StatementJANKemper43 min
Apr 23, 1:34 PM CDTSpecial Weather StatementJANSimpson56 min
Apr 23, 1:50 PM CDTSpecial Weather StatementJANCopiah55 min
Apr 23, 1:53 PM CDTSpecial Weather StatementJANNoxubee52 min
Apr 23, 2:28 PM CDTFlash Flood WarningJANKemper, Lauderdale3 hr
Apr 23, 2:36 PM CDTSpecial Weather StatementJANMadison54 min
Apr 23, 2:40 PM CDTSpecial Weather StatementJANClay50 min
Apr 23, 2:47 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee31 min
Apr 23, 2:49 PM CDTSpecial Weather StatementJANForrest, Jones, Lamar56 min
Apr 23, 3:58 PM CDTSpecial Weather StatementJANJefferson62 min
Apr 23, 5:06 PM CDTSpecial Weather StatementJANIssaquena54 min
Apr 23, 3:46 PM CDTSpecial Weather StatementJANFranklin, Morehouse, Richland, West Carroll59 min

Nearby

Special Weather Statements in Mississippi, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.